MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Balloon burst.As per the information provided by the u.S.Distributor, (b)(6), who in turn received an email from the user facility that stated." dr.(b)(6) had to snare out one of your wedge catheters last week.The balloon rupture and broke apart.".
 
Additional Manufacturer Narrative
The catheter and guidewire were returned in a biohazard bag.The catheter is bloody.There is a lateral tear at the center of the balloon.The distal portion of the balloon is detached.A section of the inner tubing is also detached.This section has been stretched over the guidewire.It could not be removed.The catheter was being used for aortic valvuloplasty, which is an off-label use for this catheter.The pressure the catheter was taken to before failure is unknown heavily calcified aortic valves increase the likelihood of circumferential balloon bursts.The fact that the procedure was completed with a 22 x 4 bard atlas gold (rbp 14 atm) seems to indicate that a higher pressure balloon was required to safely dilate the valve.The detachment was likely caused by attempting to pull the distal end of the balloon back through the introducer.The condition of the inner tubing is consistent with excessive force being applied to the catheter.There is a precaution in the ifu that states: "if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction." a review of the device history record was performed and no issues were found.All devices within the lot met all requirements for release and distribution.There have been no other complaints associated with this lot number.A review of the balloon component lot number shows there are no other complaints associated with the balloon used on this lot of catheters.A comparative catheter was tested.This catheter was the same catalog number, using the same balloon material, but a different lot number.The balloon was immersed in a body temperature water bath and inflated until it failed.The comparative catheter did not burst until 3.0 atm, which is more than the labeled rated burst pressure of 2.0 atm, and labeled nominal pressure of 1.5 atm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Balloon burst.As per the information provided by the u.S.Distributor, (b)(4), who in turn received an email from the user facility that stated." dr.(b)(6) had to snare out one of your wedge catheters last week.The balloon rupture and broke apart.".

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key13452437
Report Number1318694-2022-00002
Device Sequence Number20050372
Product Code LIT
UDI-Device Identifier04046964339370
UDI-Public04046964339370
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number105
Device Catalogue NumberPDC538
Device Lot NumberTT-17355
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown